Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had sex with protection, took unwanted-72 within 1 and half day, thick bleeding, lots of pain, no menstruation. Is this due to pregnancy?

hv intercousre with protection since on 4th july i take medicin (unwanted - 72) within 1nd half day and my periods date on 6th july and a i hv thick bleeding with lots of pain but at this month still today date i have no mensturation now i m in tension ............. that m pregnant or not........... plzzzzz help me out
Asked On : Tue, 14 Aug 2012
Answers:  3 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Welcome to HCM.

If you taken proper precautions the chances of you being pregnant is less. It is not safe to take this medication as they can cause serious adverse effect.

It is difficult to understand the question that you have asked. I advice you to go for urine pregnancy test using the kit which is available in most of the drug store.

If you taken the medication 72 hours of the unprotected intercourse, it prevents pregnancy.
Hope I have provided the information you needed.
Wish you good health. Take care.
Answered: Tue, 14 Aug 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response

Welcome to HCM,

It is not clear that whether you had sex on 4th July or since 4th July?

You had sex with protection or without protection?

If it was with protection, why unwanted 72 was taken?

Any way, if you had sex only on 4th July with protection, took unwanted 72 also within 1 & 1/2 day (36 hours) and had your period also on 6th July, then you can't be pregnant.

If you are having intercourse since 4th July with protection, then also probability of you being pregnant is very low, provided condom remain intact during every intercourse.

In a regular menstrual cycle of 28 days ovulation generally occurs on the 14th day of menstrual period and next period starts on 14th day of ovulation. If ovulation is delayed due to any reason, period will also get delayed.

You should get pregnancy test done. If it is -ve, wait for period and if it is +ve, contact your Gynecologist.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Tue, 14 Aug 2012
I find this answer helpful
General & Family Physician Dr. Rahul Malgope's  Response
COMMING ONE BY ONE..............
1)as you took UNWANTED 72(levonorgestrel 1.5 mg) which causes thickening of mucus around cervix and may cause shedding of endometrium i.e. uterine inner lining which may cause cramping pain with thick discharge.
2)as levonorgestrel is a hormonal agent which cam cause disregulation of your normal cycle for few days..........and uterine lining may take variable time to regenarate after levonorgestrel effect but usually not more than two cycles.
3)the proper schedule of taking levonorgestrel is ......1st dose prefferably with in 12 hrs (upto 72 hrs) and 2 nd dose within 12 to 24 hrs of 1 st dose.............but single dose therapy also effective.(pregnancy rate 0-1%)....and you said it was a protected sex so the chance is much much less..

now what you can do just wait this month for the period to occur or you may do a pregnancy test with preg colour gold card test...........its a simple home based test which you can do yourself with 1st morning urine....and the guide line is given on the cover of the kit.
hope you get all your answers.
Answered: Tue, 14 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor